home : about us : ahead of print : current issue : archives search instructions : subscriptionLogin 
Users online: 331      Small font sizeDefault font sizeIncrease font size Print this page Email this page
 CASE REPORT
Year : 2018  |  Volume : 13  |  Issue : 2  |  Page : 221-223

Early post-operative hemodynamic perturbation associated with topiramate-induced metabolic acidosis: A case report


1 Dept of Neuroanaesthesiology and Critical Care, AIIMS, New Delhi, India, India
2 Clinical fellow Neuroanaesthesia, Toronto Western Hospital, Toronto, Canada

Correspondence Address:
Keshav Goyal
Dept of Neuroanaesthesiology and Critical Care, AIIMS, New Delhi
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/JPN.JPN_86_17

Rights and Permissions

Topiramate is a potent antiepileptic drug with multiple modes of action including inhibition of carbonic anhydrase activity. Inhibition of this enzyme predisposes to non-anion gap metabolic acidosis which has been amply described in the literature. However, the severity is yet to be well defined. We encountered a case of topiramate-induced non-anion gap metabolic acidosis associated with hemodynamic perturbations in an 8-year-old child in the postoperative period.






[FULL TEXT] [PDF]*


        
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1820    
    Printed67    
    Emailed0    
    PDF Downloaded61    
    Comments [Add]    

Recommend this journal